Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 22, 2000, 5:44 PM MDT for Elbert County, Colorado. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 22, 2000, 5:44 PM MDT (23:44 UTC)
- Expired
- Aug 22, 2000, 6:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Elbert County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 5:45 PM MDT | Hail 1.5 | Matheson, CO | |
| Aug 22, 5:47 PM MDT | Hail 1 | Matheson, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 362 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 222346 SVRDEN COC039-230030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 544 PM MDT TUE AUG 22 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 630 PM MDT * AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL ELBERT COUNTY...OR ABOUT 22 MILES SOUTHWEST OF LIMON...MOVING EAST NORTHEAST AT 10 MPH. HEAVY RAINS...UP TO 2 INCHES PER HOUR...MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LARGE HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTAN0TIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3912 10404 3897 10403 3901 10374 3920 10372 COOPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:45 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 22, 2:45 PM MDT, 2 hours 59 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 245 PM MDT TUE AUG 22 2000 THE UPPER LEVEL RIDGE THAT HAS BEEN OVER THE SERN U.S. WL BE RETROGRADING OVR THE NEXT COUPLE DAYS TO RETURN TO ITS RIGHTFUL POSN OVR THE ROCKY MTN WEST. IN THE MEANTIME...WATER VAPOR PICTURES SHOW QUITE A BIT OF MONSOONAL MSTR ACRS AZ/NM AND TX WHICH WL BE WORKING ITS WAY ACRS CO. SOUNDINGS FM GJT AND TUCSON SHOW DEEP MSTR WITHIN THE PLUME. MODEL SNDGS FM N-CENTRAL AND NERN CO SHOW SOUNDINGS TMRW SHUD BE A LITTLE BIT DRIER. HOWEVER IT WILL PROBABLY NOT BE ENOUGH DRYING TO HOLD OFF ANOTHER RND OF AFTN SHOWERS. TEMPERATURE FIELDS DON'T SHOW VERY MUCH CHANGE IN THERMAL STRUCTURE OF THE AMS...BUT TEMPS SHUD CLIMB ABT A CATEGORY OR SO DUE TO THE SUBSIDENCE UNDER THE BUILDING RIDGE. THE FLOW ALOFT WL CONT TO BE WEAK AND SWLY...SO WE SHOULD CONTINUE SEEING SHOWERS DEVLOP OVR THE MTNS AND DRIFT EWD DURG THE LATE AFTN AND EVENING. THIS IS THE PATTERN WE'VE SEEN OVR THE PAST FEW DAYS... AND I DON'T SEE ANY BIG CHANGE TO THIS. THE MAIN QUESTION MAY BECOME HOW MANY DAYS WE WL REACH 90 DEGREES. WE DIDN'T MAKE IT THIS AFTN...SO IT WL BE CLOSE OVR THE NEXT FEW DAYS. CLIMATOLOGY IS STARTING TO DROP OFF...SO THE 90 MARK WL BE GETTING HARDER TO REACH. IN THE EXTENDED...THE MRF SHOWS THE UPR RDG MOVG SLGTLY EWD...BUT THIS MAY ONLY ENHANCE THE MONSOONAL FiLOW. AFTN SHOWERS APPR LIKE THE RULE THRU THE PD. TEMPS SHUD ALSO CONT AT OR SLGTLY WARMER THAN NORMAL. KDRBY .DEN...NONE.
In the hours before
Special weather statement, Aug 22, 1:42 PM MDT, 4 hours 2 minutes before
COZ030-032>050-222200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 142 PM MDT TUE AUG 22 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS AND HIGHER FOOTHILLS OF LARIMER... JEFFERSON AND DOUGLAS COUNTIES. THE STORMS WILL SLOWLY MOVE ONTO THE PLAINS DURING THE AFTERNOON. SOME STORMS COULD ALSO DEVELOP ALONG A CONVERGENCE LINE LOCATED FROM EASTERN ELBERT COUNTY TO NORTHERN WASHINGTON COUNTY. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 45 MPH. DUE TO WEAK WINDS IN THE ATMOSPHERE...THE STORMS WILL BE SLOW MOVING...AND COULD PRODUCE LOCALIZED FLOODING. SEVERE WEATHER IS NOT ANTICIPATED...SO SPOTTER ACTIVATION IS NOT REQUIRED. LESZCYNSKI
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:06 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.